Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 93, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 16, 2006, 2:07 PM EDT for Palm Beach County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2006, 2:07 PM EDT (18:07 UTC)
- Expired
- Aug 16, 2006, 2:36 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 161808 SVRMFL FLC099-161900- /O.NEW.KMFL.SV.W.0093.060816T1807Z-060816T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 207 PM EDT WED AUG 16 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 300 PM EDT * AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE HARBOUR...AND MOVING SOUTHEAST AT 5 MPH. * THE STORM WILL AFFECT... SOUTH BAY OKEELANTA SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2674 8086 2665 8088 2651 8069 2671 8060 $$ DG
1 follow-up statement
000 WWUS52 KMFL 161836 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 235 PM EDT WED AUG 16 2006 FLC099-161845- /O.CAN.KMFL.SV.W.0093.000000T0000Z-060816T1900Z/ PALM BEACH FL- 235 PM EDT WED AUG 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PALM BEACH COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS DISSIPATED BELOW SEVERE LEVELS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS TO 30 MPH ALONG WITH HEAVY DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES CAN STILL BE EXPECTED ACROSS WEST CENTRAL PALM BEACH COUNTY...BUT THE THREAT FOR SEVERE WEATHER HAS ENDED. LAT...LON 2674 8086 2665 8088 2651 8069 2671 8060 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 10:15 AM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 16, 10:15 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1015 AM EDT THU AUG 16 2006 .UPDATE...12Z MIA SOUNDING CAME IN WITH A FAIRLY DEEP (10K FEET) AND STEADY SOUTHEAST FLOW. TAKING THIS INTO ACCOUNT...WILL EXPECT DEVELOPING SEA BREEZE ALONG SOUTHEAST TO PENETRATE FURTHER INLAND AS IT IS ENHANCED BY THE PREVAILING LOW LEVEL FLOW. THIS LOW LEVEL FLOW WILL ALSO TEND TO INCREASE LOW LEVEL CONVERGENCE ACROSS SOUTHERN PORTIONS OF LAKE OKEECHOBEE AND ACROSS WEST COAST. WEAK DIVERGENCE AT UPPER LEVEL WILL HELP WITH ANY CONVECTION THAT DEVELOPS THIS AFTERNOON. WITH THIS IN MIND...DECIDED TO GO ISOLATED POPS FOR MIA/FLL AND SOUTHEAST/SOUTHERN PORTIONS OF THE PENINSULA WITH SCT POPS ELSEWHERE. HIGHEST POPS ACROSS GLADES/HENDRY COUNTIES. .PREVIOUS DISCUSSION...S FLA STILL UNDER 500 MB SHEAR ZONE AS AREA BETWEEN HIGH PRES OVER SE U.S. AND OVER W CARIB EXTENDING NE ACROSS BAHAMAS INTO THE W ATLC. THIS PATTERN PERSISTS TODAY AND FRI UNTIL UPPER LOW OVER E GULF OF MEX MOVES INTO THE SW GULF OF MEX ALLOWING THE SE U.S. UPPER RIDGE TO BUILD E INTO THE ATLC. THE 500 MB TROUGH BEGINS TO REDEVELOP OVER THE E U.S. OVER THE WEEKEND AND INTO NEXT WEEK WITH THE SE U.S. UPPER RIDGE MOVING W. AT THE SURFACE RIDGING HAS BEGUN TO BUILD IN AND A SE WIND FLOW HAS DEVELOPED WHICH WILL GRADUALLY DEEPEN THROUGH TODAY AND INTO FRI...PERSISTING THROUGH THE FORECAST PERIOD. FOR THE SHORT TERM...TODAY THROUGH FRI NIGHT...PRECIPITABLE WATER FROM MFL 00Z RAOB ABOVE 2.00 IN+ AND CURRENT GPS INDICATES SAME. MODELS DEPICT A GRADUAL DRYING. WITH DRIER AIR TO SE AND WITH A DEEPENING EASTERLY WIND FLOW DEVELOPING...WILL FOLLOW MET GUIDANCE TO SOME EXTENT AND RAISE POPS A BIT TODAY...BUT OH SO SLIGHTLY. TODAY STEERING FLOW ALMOST NIL SO THUNDERSTORMS DEVELOPING ALONG E/W SEA BREEZES WILL POSSIBLY DRIFT EARLY DUMPING LOCALLY HEAVY RAINS AGAIN...MAINLY INTERIOR AND W BUT COASTAL AREA TO SEE ACTION AS WELL BEFORE CONVECTIVE ACTIVITY MOVES NW TO LAKE OKEE AREA. LIMITED E COAST ACTIVITY TONIGHT/THU NIGHT WITH A MORE DEFINITE INTERIOR AND W PATTERN FRI. .EXTENDED PERIOD...SAT THROUGH WED...FAIRLY DEEP EASTERLY FLOW TO CONTINUE WITH A SLIGHTLY DRIER ATMOSPHERE THROUGH MON. A POSSIBLE DEEP MOISTURE INCREASE MON INTO TUE AS A TROPICAL WAVE APPROACHES WITH SOME DRYING WED. && .AVIATION...THE COMBINATION OF TWO UPPER LEVEL LOWS...ONE CENTERED OVER CUBA AND THE OTHER IN THE CENTRAL GULF OF MEXICO...HAS CREATED FAVORABLE UPPER LEVEL CONDITIONS FOR ENHANCING CONVECTION. LIMITED AREAS OF CONVECTION AND ISOLATED THUNDERSTORMS ARE OCCURRING OVER THE EASTERN SECTIONS OF SOUTH FLORIDA AND IN THE VICINITY OF NAPLES EARLY THIS MORNING WITH BRIEF PERIODS OF IFR CONDITIONS POSSIBLE. WITH THE ENHANCED LOW LEVEL MOISTURE OVER THE REGION AND WITH THE DAY TIME HEATING TODAY...THUNDERSTORMS WILL POTENTIALLY DEVELOP OVER THE PENINSULA MID-MORNING...PRODUCING PERIODS OF IFR CONDITIONS IN THE MORNING AND POTENTIALLY LATER IN THE AFTERNOON. && .MARINE...E/SE WINDS MOSTLY 10 TO 15 KNOTS...SOMETIMES LESS THAN THAT...WITH SEAS 4 FEET OR LESS ATLC WATERS AND 2 TO 3 FEET OR LESS GULF WATERS. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 77 91 77 / 40 20 30 20 FORT LAUDERDALE 89 79 89 78 / 30 20 30 20 MIAMI 91 78 90 78 / 30 10 30 20 NAPLES 91 75 93 74 / 50 30 40 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 16, 12:35 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1235 PM EDT WED AUG 16 2006 FLZ063-066>075-171645- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1235 PM EDT WED AUG 16 2006 ...SCATTERED THUNDERSTORMS THROUGH EARLY THIS EVENING... ...RISK OF WATERSPOUTS OVER THE LOCAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL AFFECT SOUTH FLORIDA THIS AFTERNOON AND EARLY THIS EVENING. THE PRIMARY THREAT FROM THE STORMS WILL BE DANGEROUS LIGHTNING STRIKES, GUSTY WINDS TO 40 MPH, AND TORRENTIAL RAINFALL. WIND: THE STRONGEST STORMS THIS AFTERNOON WILL PRODUCE GUSTY WINDS TO 40 MPH. FLOODING: WEAK STEERING FLOW ACROSS SOUTH FLORIDA WILL RESULT IN SLOW MOVING THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THIS COULD LEAD TO URBAN STREET FLOODING IN A FEW AREAS THIS AFTERNOON AND EVENING. WATERSPOUTS: WATERSPOUTS CONTINUE POSSIBLE OVER THE LOCAL WATERS THIS AFTERNOON, THOUGH THE RISK HAS DIMINISHED SINCE THIS MORNING WHEN THERE WAS MORE SHOWER AND THUNDERSTORM ACTIVITY. WATERSPOUTS CAN QUICKLY FORM FROM DEVELOPING CLOUD LINES, SHOWERS, OR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. OTHERWISE, NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. DG
In the hours before
Local storm report, Aug 16, 1:44 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
144 PM EDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FLOOD ROYAL PALM BEACH 26.71N 80.23W
08/16/2006 PALM BEACH FL LAW ENFORCEMENT
ROYAL PALM BEACH POLICE DEPARTMENT REPORTED
FLOODING,APPROXIMATELY 1 FOOT OF STANDING WATER AT THE
INTERSECTION OF ROYAL PALM BEACH BLVD AND OKEECHOBEE
BLVD. THEY ALSO REPORTED APPROXIMATELY 1 FOOT OF STANDING
WATER IN THE PARKING LOT OF SONNYS BAR-BQ LOCATED AT
10200 OKEECHOBEE BLVD.
&&
EBAUGHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:13 AM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 16, 7:45 AM EDT | Special Marine Warning | MFL | 22 min | |
| Aug 16, 8:25 AM EDT | Marine Weather Statement | MFL | 4 hr | |
| Aug 16, 10:29 AM EDT | Special Marine Warning | MFL | 89 min | |
| Aug 16, 2:03 PM EDT | Special Marine Warning | MFL | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.